Rinsho Shinkeigaku (Clinical Neurology)

Case Report

Thrombosis with Thrombocytopenia Syndrome after ChAdOx1 nCoV-19 vaccination

Mari Takatsuki, M.D.1), Toshihiko Araki, M.D., Ph.D.1), Akira Kanno, M.D.1), Atsushi Yasumoto, M.D., Ph.D.2), Eriko Morishita, M.D., Ph.D.3) and Hiroshi Shiota, M.D., Ph.D.1)

1) Department of Neurology, Kawaguchi Municipal Medical Center
2) Division of Laboratory and Transfusion Medicine, Hokkaido University Hospital
3) Department of Laboratory Sciences, Division of Health Sciences, Graduate School of Medical Sciences, Kanazawa University

A 48-year-old Japanese man who had no previous medical history received his first dose of the ChAdOx1 nCoV-19 vaccine. Ten days after the vaccine administration, he developed a headache. Laboratory results indicated thrombocytopenia and DIC. A head CT revealed microbleeding in the left parietal lobe. Contrast-enhanced CT showed thrombus in the left transverse sinus and left sigmoid sinus. A brain MRI demonstrated venous hemorrhagic infarction and subarachnoid hemorrhages in the left parietal lobe, and whole-body enhanced CT also revealed portal vein embolism and renal infarction. He was diagnosed with thrombosis with thrombocytopenia syndrome, and was treated according to the guideline. He has been recovering with the treatments. This is the first reported case of TTS associated with the ChAdOx1 nCoV-19 vaccine in Japan.
Full Text of this Article in Japanese PDF (1485K)

(CLINICA NEUROL, 62: 487−491, 2022)
key words: ChAdOx1 nCoV-19, vaccination, thrombosis with thrombocytopenia syndrome, sinus thrombosis, intracerebral hemorrhage

(Received: 12-Jan-22)